Thunderstorm Wind, Marshall
- When
- June 26, 7:12 PM CST to 7:17 PM CST
- Where
- Marshall County, Camp Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.080, -89.650
Several large tree branches were blown down.
A broken line of thunderstorms developed along a stationary frontal boundary draped across north-central Illinois during the evening of June 26th. One of the cells produced 60 to 70mph wind gusts and minor wind damage across portions of Marshall County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
A broken line of thunderstorms developed along a stationary frontal boundary draped across north-central Illinois during the evening of June 26th. One of the cells produced 60 to 70mph wind gusts and minor wind damage across portions of Marshall County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 26, 7:07 PM CST, 5 minutes earlier.
Area Forecast Discussion National Weather Service Lincoln IL 807 PM CDT Fri Jun 26 2020 .SYNOPSIS... Issued at 330 PM CDT Fri Jun 26 2020 Showers and thunderstorms, some possibly severe this evening, can be expected in northern Illinois. This activity is expected to weaken as it sinks southward into central Illinois tonight. A cold front will become nearly stationary across north central Illinois this weekend. This will result in periods of showers and thunderstorms with warm and humid conditions through Sunday. && .UPDATE... Issued at 807 PM CDT Fri Jun 26 2020 Well defined MCS pushing through northeast Illinois and southern Lake Michigan has begun to see trailing convection forming back into southern Iowa, along a surface boundary. Evening sounding from our office shows the cap largely eroded and surface based CAPE's around 2600 J/kg, with SPC mesoanalysis showing downdraft CAPE's just south of this line around 800-1000 J/kg. 18Z NAM-Nest remains the model that seems to have the best handle on the situation, though the HRRR is starting to jump on board. In this scenario, the line of storms will continue to drop southward into the northern CWA through late evening, before pushing to around I-72 toward 3 am. No changes noted in the just-issued Day1 convective outlook, with the slight risk continuing from about Macomb to Bloomington to Hoopeston northward. Recent forecast updates were mainly to adjust the rain trends for tonight and early Saturday. && .SHORT TERM...(This evening through Saturday) ISSUED AT 330 PM CDT Fri Jun 26 2020 Plenty of convective activity, mainly north of I-80 at 3 pm, will eventually sink southward into north central and then central IL later this evening. Many of the CAMs are much weaker with the convection than what is actually occurring. However, the NAM nest 3km model seems to have a good handle on things so far. The main forcing for the storms is an impressive Mesoscale Convective Vortex (MCV)very close to LaCrosse, WI. The ESE movement of this toward southern lower MI will be the main reason for the weakening trend in the storms across our area. A strong storm or two is still possible north of I-74 from GBG-PIA-BMI around 9-10 pm. The rest of central and east central IL can expect a period of t-storms after midnight, with no precipitation expected in southeast IL tonight. On Saturday, various boundaries will provide the focusing mechanism and a weak shortwave moving toward west central IL from the west will provide the forcing to produce the likelihood of showers and t-storms, particularly by late afternoon and into the evening. A few of the storms could be strong just ahead of the path of the shortwave. .LONG TERM...(Saturday night through Friday) ISSUED AT 330 PM CDT Fri Jun 26 2020 A very warm and humid pattern looks to be in store for the forecast area much of next week. This will also result in periods of showers and t-storms each day, mainly diurnally driven. The main synoptic boundary is expected to take on a NW to SE orientation across IL as upper ridging builds to the west on Sunday. This will result in the higher rainfall chances from central to SE IL, and into central KY. With this boundary remaining nearly stationary across central and SE IL much of the week, daily chances of showers and t-storms will be present. However, many of the medium range models appear to be overdone with the precipitation - especially since the upper flow is expected to be quite weak with a ridge axis near us, resulting in little in the way of forcing. Thus, trended more toward diurnally driven, chance PoPs for Monday through Friday. High temperatures will hover around 90, so with dew points in the upper 60s to lower 70s the daily heat index will be in the lower-mid 90s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 620 PM CDT Fri Jun 26 2020 All will be quiet the first couple hours of the TAF period, with main concern being the development of thunderstorms that could impact KPIA/KBMI initially. 23Z radar showing an increase in storms over southeast Iowa, which will be on track for reaching these two sites between 03-06Z. Evolution further south is more uncertain, though a VCTS mention is warranted the rest of the night. Have kept the mention of MVFR ceilings across eastern Illinois early Saturday morning, with improvement in the early afternoon. While scattered storms are still possible in the morning, think the better chances will be in the afternoon and will limit the additional VCTS mention to after 18Z. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...Miller SHORT TERM...Miller LONG TERM...Miller AVIATION...Geelhart
Hazardous Weather Outlook National Weather Service Lincoln IL 316 PM CDT Fri Jun 26 2020 ILZ027>031-036>038-272030- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 316 PM CDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are possible later this evening. The main threats will be damaging wind gusts and locally heavy rain. Thunderstorms will continue to be possible after midnight, although the intensity is expected to diminish. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Occasional thunderstorms will be possible each day through Thursday. There is a risk of isolated strong to severe thunderstorms Saturday afternoon and evening. Locally heavy rain and flash flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 8 pm to midnight tonight. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ040>055-057-272030- Cass-Champaign-Christian-De Witt-Douglas-Edgar-Logan-Macon-Mason- Menard-Morgan-Moultrie-Piatt-Sangamon-Schuyler-Scott-Vermilion- 316 PM CDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... A few strong thunderstorms are possible tonight. The main threats will be gusty wind and locally heavy rain. Thunderstorms will continue to be possible after midnight, although the intensity is expected to diminish. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Occasional thunderstorms will be possible each day through Thursday. There is a risk of isolated strong to severe thunderstorms Saturday afternoon and evening. Locally heavy rain and flash flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ056-061>063-066>068-071>073-272030- Clark-Clay-Coles-Crawford-Cumberland-Effingham-Jasper-Lawrence- Richland-Shelby- 316 PM CDT Fri Jun 26 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible late tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Occasional thunderstorms will be possible each day through Thursday. There is a risk of isolated strong to severe thunderstorms Saturday afternoon and evening. Locally heavy rain and flash flooding are also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 25
The Quad Cities radar (KDVN), 98 km away, was scanning. The volume nearest the first event began at 01:14 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several large tree branches were blown down.
A large tree was blown over in Toluca.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2020Every state in 2020This day in weather historyWarnings in Illinois, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 896178, 896180.